# SDR MT9A2012F00000

- Difficulty date: December 12, 2011
- Submitted: January 13, 2012
- Operation: Air carrier
- Aircraft: N208N
- Make and model: Cessna 208B
- Aircraft serial: 208B0279
- Engine: Pwa PT6A114
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Stage of operation: CL
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKEOFF, ENROUTE, ACFT EXPERIENCED AN ENGINE FLAMEOUT ACCOMPANIED BY A LOUD BANG.  THE PILOT WAS ABLE TO SAFELY LAND WITH NO FURTHER INCIDENTS.  MX INVESTIGATED AND FOUND THAT THE ENGINE HAD SUFFERED A CATASTROPHIC FAILURE, DESTROYING ALL ROTATING DISCS AND BLADES.  THE ENGINE WAS REMOVED AND SENT TO VENDOR FOR BREAK DOWN AND INVESTIGATION OF THE CAUSE OF THE OCCURRENCE.  AS OF THIS DATE THE ROOT CAUSE IS NOT KNOWN, BUT DAMAGE TO ONE OF THE L/E OF 1ST STAGE COMPRESSOR BLADE POINTS TO FOD.  ENGINE IS CURRENTLY ON 8000 HR O/H EXTENSION PROGRAM.  AT THE TIME OF FLAMEOUT THE ENGINE HAD 6464.9 TSO AND 1492.9 HRS SINCE LAST BLADE STRETCH.  HOT SECTION INSP IS ON CONDITION.
